MAUDE Adverse Event Report: KARL STORZ ENDOVISION URETERO-RENO-FIBERSCOPE FLEX-X2; URETEROSCOPE

KARL STORZ ENDOVISION URETERO-RENO-FIBERSCOPE FLEX-X2; URETEROSCOPE
Model Number 11278AU1
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code Perforation (2001)
Date of Event 06/15/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Our evaluation found that scope angle cover is elongated, expanded and has puncture holes in the angle cover.The working channel is punctured and is leaking.Scope is flooded in handle housing.Deflection fails at 180° up and 240° down.There is moisture in eyepiece causing a foggy image.There is an over bend on proximal shaft 50mm from shaft adaptor.We think it possible that this device was not vented during eto sterilization which can result in damage to the scope: our ifu states to "place the red pressure compensation cap on the vent port before eto gas sterilization".The eto system pulls a vacuum during the process, and if not vented, scope damage may occur.Specifically at the angle cover as this is the most pliable material on the shaft.
 
Event or Problem Description
Allegedly, the doctor reported that she was performing a ureteroscopy w/kidney stone removal on a patient and when she removed the scope from the patient the ureter was punctured and torn.Doctor was 3/4 of the way into the case and had to abort the case early, since patient's ureter was injured and her view was obstructed as a result of the protruded and bubbled sheathing at distal end of the scope.They were unable to place a stent at that time.Doctor confirmed the injury on (b)(6) 2017; wall of the ureter was punctured and torn.They had to insert a percutaneous nephrostomy tube or catheter inside patient's kidney to drain urine and insert a percutaneous antigrade stent.Patient was discharged from hospital on (b)(6) 2017 and scheduled to come back for a follow-up on (b)(6) 2017 to have nephrostomy tube removed.Doctor will be monitoring patient's progress.

Brand Name
URETERO-RENO-FIBERSCOPE FLEX-X2
Common Device Name
URETEROSCOPE
Manufacturer (Section D)
KARL STORZ ENDOVISION
91 carpenter hill road
charlton MA 01507
MDR Report Key6734291
Report Number1221826-2017-00058
Device Sequence Number817140
Product Code FGB
UDI-Device Identifier04048551226438
UDI-Public4048551226438
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K982905
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Model Number11278AU1
Device Catalogue Number11278AU1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/28/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/22/2017
Initial Report FDA Received Date07/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient Age13 YR
Patient Weight83